MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿ 3L12C INSTRUMENT; SEE H.10

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿ 3L12C INSTRUMENT; SEE H.10
Model Number 663518
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: flow cytometric reagents and access.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Initial reporter addr 1: (b)(6).
 
Event or Problem Description
It was reported that while using the bd facslyric¿ 3l12c instrument that there was sample carryover issue.The following information was provided by the initial reporter: it was reported by the customer that there was a sample carry over isssue.Carryover issue when running sample.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following field has been updated with corrected information: h.6 imdrf annex f code - f26.H.6 investigation summary: scope of issue: the scope of issue is only limited to facslyric 3l12c instrument usivd, part # 663518, serial # (b)(6).Problem statement: the customer reported a complaint regarding carryover issues when running samples that occurred on 19jan2023.Carryover poses the risk of producing erroneous results that might impact patient diagnosis and treatment.The field service engineer (fse) worked on the instrument, and it was found to be functioning as expected.No users or patients were harmed due to this issue.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue for part # 663518.Date range from 20jan2022 to date 20jan2023.Manufacturing device history record (dhr) review: dhr part # 663518, serial # (b)(6), file # (b)(6) was reviewed.The instrument met all the manufacturing specifications prior to release.Date of manufacture: 15-nov-2022.Complaint history review: there are 6 complaints related to the reported issue with as reported code 1: ¿contamination - carry over¿ and as analyzed code 1: ¿no findings available¿ for (b)(4).Date range from 20jan2022 to date 20jan2023.Returned sample analysis: a return sample was not requested for evaluation because no parts were replaced.Service history review: review of related (b)(4).Install date: (b)(6) 2022.Defective part number: n/a.Summary of work order notes: (b)(4) (field service)/(b)(4) (escalation).Carryover issue reported when running sample.Lab has a workaround in place to keep sample carryover to a moderate level.The fse investigated the issue by performing the sit flush function.They found the sit flush pinch valve tubing to be unobstructed while carryover remains high from one tube to another.After work performed, the instrument is operating properly while carryover is still present.Issue was moved to ep-0278.Ep-0278 notes: project name: lyric sit drip/carryover.25oct2023 (latest update): new valve reliability tests have been successfully completed.Test summary and performance confirmation to be completed to confirm no aging/wearing issues.Characterization and v&v protocols are being created.Project is estimated to end by march 2024.Risk review: risk management file part # 10000063058ra, rev.08/vers.Ab, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes no.Azure id: (b)(4).Hazard id #: libivd-ra-100 3.1.7.Hazard: incorrect output for samples up to 1.5ml or less.Cause: sample carryover error - fluidic.Harmful effects: events appear in wrong tube (false positive result).Residual probability: 1.Residual severity: 3.Residual risk index: 3.Potential causes: based on the investigation results, the potential cause of carryover could not be determined.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax review, the potential cause of carryover could not be determined.Bd reached out to the customer regarding testing carryover protocol.However, the customer was not open to testing the instrument and they were not concerned about carryover.In response to the customer reporting seeing carryover on the facslyric, the fse went onsite to investigate and documented the issue.The fse performed the sit (sample injection tube) flush function and noted the vacuum level during sit flush after the pinch valve and in service mode when running in medium.They also ran cs&t beads to check for carryover and found that the sit flush was performed properly with no drip from the sit.They noted carryover of beads when running water after the beads.After the works performed, the instrument was tested and passed the pqc and abort count.The instrument was confirmed to be operating properly.This case is linked to an escalation project, ep-0278 - lyric sit drip/carryover, that was opened to investigate recurring issues of carryover/sit drips on facslyric instruments.Ep-0278 will document details of this investigation and next steps taken to resolve the issue, as well as any cases/work orders on this issue.This issue did not cause any unexpected or erroneous results on patient samples.No users or patients were harmed or injured.Proper daily and monthly cleaning procedures can be found under ¿maintenance¿ in the user guide; bd facslyric¿ clinical system instructions for use, #23-19938-02 rev.01/vers.A, page 165.The safety risk of this hazard has been identified to be within the acceptable level.Conclusion: based on the investigation results, the complaint was confirmed and the potential cause of the carryover between samples could not be determined.The customer reported a complaint regarding excess carryover.The fse tested the instrument and confirmed that the sit flush was performed successfully with no drips from the sit.The case was escalated to ep-0278, but the instrument was confirmed to be operating properly and the customer declined further testing as they are not concerned about carryover at this time.No one was harmed or injured, and the safety risk of this hazard has been identified to be within the acceptable level.Supporting document: n/a.

Brand Name
BD FACSLYRIC¿ 3L12C INSTRUMENT
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16320163
Report Number2916837-2023-00028
Device Sequence Number8658253
Product Code OYE
UDI-Device Identifier00382906635181
UDI-Public00382906635181
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K201814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number663518
Device Catalogue Number663518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown